Management of hyperglycaemia and steroid (glucocorticoid) therapy

Joint British Diabetes Societies for Inpatient Care

People with diabetes who are undergoing treatment with glucocorticoids are at an increased risk of glucocorticoid-induced hyperglycaemia. The use of steroids in people without a known diagnosis of diabetes may result in glucocorticoid-induced diabetes. Some patients may develop hyperglycaemia at a lower glucocorticoid dose, so clinical vigilance is, therefore, recommended with steroid therapy at any dose.

This Guidelines summary provides recommendations on treatment and monitoring, which is outlined in two concise management algorithms.

Register to view this page

Log in or register now for FREE in order to:

  • benefit from unlimited access to all pages, including:
    • 180+ guideline summaries
    • 1000+ evidence-based articles
  • review and leave comments on all articles and summaries
  • automatically track your reading and learning via your CPD tracker
  • on-demand webinars presented by leading clinical experts

Registration only takes 2 minutes and it will give you FREE access to all content across:



Log in

Need help? Email us